MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FEMORAL HEAD TRIAL 12/14 40 -4; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

SMITH & NEPHEW, INC. FEMORAL HEAD TRIAL 12/14 40 -4; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number 71366516
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a malfunction in which the inside of trial head (40mm -4) clip that locks into 12/14 taper on femoral trial neck broke off.The broken part was retrieved from the patient.
 
Additional Manufacturer Narrative
The femoral head trail and its pieces were returned and evaluated.A visual inspection confirmed the complaint that one of the tabs inside of the trial that allows it to mate with a femoral head has fractured.Additionally, the articular surface of the trial exhibits material deformation consistent with regular use.We recommend that all reusable instruments be routinely inspected for wear and damage so they can be replaced as necessary.This investigation could not verify or identify any evidence of product contribution to the reported problem.Based on this investigation, the need for corrective action is not indicated.No additional actions are being taken at this time; however we will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.Credit has been issued for this device.

Brand Name
FEMORAL HEAD TRIAL 12/14 40 -4
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7808533
Report Number1020279-2018-01616
Device Sequence Number11075014
Product Code MDM
UDI-Device Identifier00885556110126
UDI-Public00885556110126
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71366516
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/02/2018
Supplement Date Received by Manufacturer08/02/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1